MAUDE Adverse Event Report: ANGIODYNAMICS OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLT55OPS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.Although no sample was returned for evaluation, a photo was provided by the customer which shows the fiber was fractured and detached.The picture only shows part of the fiber near the site mark and part of the fiber is no longer attached.The buffer is somewhat stretched at the break point and typically when a low stress fracture occurs while a fiber is still in the packaging, the glass core fractures but the buffer remains intact and holds the fiber together at the break point.The customer's reported complaint description of the fiber was fractured and detached was confirmed based on the picture provided by the end user, however, no complaint sample was returned.Although confirmed, a definitive root cause for the fiber fracture could not be determined without receiving the sample for evaluation.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Labeling review: the directions for use which is supplied to the end user with the reported catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An end user experienced an issue when using a fiber from a evlt kit with spotlight ops sheath 55cm kit.When they opened the package, it was noticed the fiber was defective (fractured).A new of the same kit was opened and the procedure was completed.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.

Brand Name
OPS FIBER 55CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16654894
Report Number1319211-2023-00018
Device Sequence Number6616577
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberEVLT55OPS
Device Lot Number5754655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown